Advertisement

Mathematical Methods of Operations Research

, Volume 61, Issue 3, pp 399–417 | Cite as

Scheduling Stochastic jobs on a repairable machine with general phase type uptime

  • Wei LiEmail author
  • Attahiru Sule Alfa
Article
  • 65 Downloads

Abstract

A set of jobs, with stochastic processing times, is to be processed on a machine which is subject to breakdown and repair. The machine’s uptime is assumed to have a general phase type distribution, the processing time of each job and the repair times of the machine are generally considered as arbitrary random variables. Simple permutation policies depending on both machine parameters and jobs processsing distributions are derived to minimize in expectation of the weighted flow times, the weighted number of tardy jobs and the weighted sum of the job delays. Some simple optimal schedules for uptimes with hyper-exponential distribution and Erlang distribution are deduced from the general results.

Keywords

Stochastic scheduling Breakdown Phase type uptime 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag 2005

Authors and Affiliations

  1. 1.Department of Electrical Engineering and Computer ScienceThe University of ToledoToledoUSA
  2. 2.Department of Electrical and Computer EngineeringThe University of ManitobaWinnipegCanada

Personalised recommendations